MAUDE Adverse Event Report: PHYSIO-CONTROL, INC. - 3015876 LIFEPAK® CR2 DEFIBRILLATOR; AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)

PHYSIO-CONTROL, INC. - 3015876 LIFEPAK® CR2 DEFIBRILLATOR; AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)
Model Number CR2
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/31/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer contacted stryker to report that their device was missing the magnet from the lid of the device.In this state the device will not turn on automatically when the lid is activated, which can cause a delay in defibrillation therapy if needed or may lead to use error resulting in a failure to deliver defibrillation.There was no patient use reported with the event.
 
Additional Manufacturer Narrative
The customer was provided with a replacement lid.The device nor the lid was returned to stryker for evaluation.An engineering investigation has determined that due to the design of the lpcr2 lid switch, absence of the lid magnet allows current to flow from the battery, even when the device is in standby mode.This will reduce the life of the battery.Therefore, the reported issue, the loss of lid/lid magnet, is associated with two hazardous situations: opening the lid does not turn on the device, and, higher than intended current draw while the device is in standby mode results in a prematurely depleted the battery.Replacement of the device lid so that the magnet is present in the device allows the lid switch to function as designed; turning on/off the device when the lid is opened and preventing current draw when the device lid is closed.The lpcr2 operating instructions has been updated to include additional troubleshooting tips to direct the customer to act when device behavior indicates the lid magnet may be missing.A new warning informs the customer of the risk associated with a missing magnet.

Brand Name
LIFEPAK® CR2 DEFIBRILLATOR
Common Device Name
AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)
Manufacturer (Section D)
PHYSIO-CONTROL, INC. - 3015876
11811 willows road ne
redmond WA 98052
Manufacturer (Section G)
PHYSIO-CONTROL, INC. - 3015876
11811 willows road ne
redmond WA 98052
Manufacturer Contact
brian blakeslee
11811 willows road ne
redmond, WA 98052
4258674000
MDR Report Key18719296
Report Number0003015876-2024-00349
Device Sequence Number15029940
Product Code MKJ
UDI-Device Identifier00883873824092
UDI-Public00883873824092
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P170018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 02/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberCR2
Device Catalogue Number99512-001265
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/31/2024
Initial Report FDA Received Date02/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/14/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
3015876-01/14/2021-001-C
Patient Sequence Number1
Patient SexUnknown